MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545190
Medical Device Problem Codes Difficult to Advance (2920); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, to boston scientific corporation.That an autotome rx 39 was attempted to be used in the common bile duct (cbd), during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the guidewire could not advance inside the device.It was reported, that a foreign object or substance was inside the guidewire port of the device.The procedure was completed with another autotome rx 39 device.There were no patent complications reported, as a result of this event.Note: a photo of the device, outside the patient was provided by the customer.And a brown colored foreign substance can be seen inside the working length of the device.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a180104 captures, the reportable event of foreign material in the device.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a180104 captures the reportable event of foreign material in the device.Block h11: the returned autotome rx 39 was analyzed, and a visual and microscopic evaluation found no damages to the device and the device had no evidence of foreign material.Functional testing using a 0.035in guidewire was performed and found the guidewire was able to advance through the entire length of the device.Media inspection of the photo provided by the customer found it was possible to observe the handle and the distal section of the device, but it was not possible to observe the guidewire introducer to determine if there was presence of foreign material.No other problems with the device were noted.With all available information, boston scientific concludes the reported event of foreign material present in the device was unable to be confirmed.The product analysis revealed that the device did not have any visible damage or evidence of any foreign material.The guidewire was able to advance without problem during functional testing.A photo of the handle and the distal section of the device was provided by the customer, but it was not possible to observe the guidewire introducer and determine if there was presence of foreign material.Based on all gathered information, the most probable root cause is no problem detected.
 
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 39 was attempted to be used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the guidewire could not advance inside the device.It was reported that a foreign object or substance was inside the guidewire port of the device.The procedure was completed with another autotome rx 39 device.There were no patent complications reported as a result of this event.Note: a photo of the device outside the patient was provided by the customer and a brown colored foreign substance can be seen inside the working length of the device.

Brand Name
AUTOTOME RX 39
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20049867
Report Number3005099803-2024-03998
Device Sequence Number7896139
Product Code KNS
UDI-Device Identifier08714729444763
UDI-Public08714729444763
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545190
Device Catalogue Number4519
Device Lot Number0032807661
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown